EconPapers    
Economics at your fingertips  
 

Uniform price auctions with a last accepted bid pricing rule

Justin Burkett and Kyle Woodward

Journal of Economic Theory, 2020, vol. 185, issue C

Abstract: We model multi-unit auctions in which bidders' valuations are multidimensional private information. Under a natural constraint on aggregate demand we show that the last accepted bid uniform-pricing rule admits a unique equilibrium with a simple characterization: bids are identical to those submitted in a single-unit first price auction. The form of equilibrium bids suggests that last accepted bid uniform-pricing is a generalization of single-unit first-pricing: in both auctions winners pay the highest market clearing price. Contrasting the separating equilibrium of the last accepted bid auction, we show that equilibrium bids in pay as bid and first rejected bid uniform price auctions must pool information. Thus other common multi-unit auction formats cannot generalize single-unit first-pricing, in which equilibria do not pool information. The existence of a unique equilibrium implies that price selection may be an additional tool for avoiding the zero-revenue equilibria which exist in the first rejected bid uniform price auction. Finally, we show that equilibrium bids in our private information model are significantly flatter than in an analogous random supply model, suggesting that uniform price auction bids may not be as steep as commonly believed.

Keywords: Multi-unit auctions; Uniform pricing; First price auctions (search for similar items in EconPapers)
JEL-codes: D44 D82 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053119301048
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:185:y:2020:i:c:s0022053119301048

DOI: 10.1016/j.jet.2019.104954

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-07-14
Handle: RePEc:eee:jetheo:v:185:y:2020:i:c:s0022053119301048